MAUDE Adverse Event Report: COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXC4.8-3.7-35-135-P-NS-0
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a lower extremity angiogram, a flexor ansel sheath (6 fr, 45 centimeter (cm) length) was up and over the aortic bifurcation.A cook medical connors wire guide was advanced through the sheath into the patient's superficial femoral artery (sfa), and the crosscath support catheter was advanced over the wire guide to the distal sfa.The wire guide was attempted to be removed and became stuck on the catheter; the wire guide and catheter were able to be removed together.It was noted that there was a high amount of tension placed on the catheter while the wire guide was attempted to be removed.Another wire guide and catheter were then opened and advanced to the distal sfa.Following successful complete of the procedure, the crosscath support catheter hub was observed to be separated.The patient was noted to have calcified vessels.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the hub did not separate; ho hub defects were noted.9.0 mm of accordion damage was observed immediately distal to the hub of the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could contribute to this failure mode.It should be noted there was one other reported complaint for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, the reported failure mode was not detected.The complaint cannot be confirmed.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.

Brand Name
CROSSCATH SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7183432
Report Number1820334-2018-00107
Device Sequence Number13749333
Product Code KRA
UDI-Device Identifier00827002515819
UDI-Public(01)00827002515819(17)201004(10)8266383
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K093052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCXC4.8-3.7-35-135-P-NS-0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/04/2018
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date01/11/2018
Supplement Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1